Alabama, 2005

Hail in Alabama, December 28, 2005

December 28, 2005 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 28, 1:23 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Dec 28, 1:23 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CST WED DEC 28 2005

.DISCUSSION...
THIS WILL BE SHORT DUE TO ON GOING SEVERE WEATHER.

THE MAIN THREAT IS HAIL THROUGH 6 PM FOR LOCATION ALONG AND EAST
OF INTERSTATE 65. THERE IS A SMALL POTENTIAL FOR SOME STORMS TO
ROTATE SOUTH IF I65/85...BUT THAT IS A VERY SMALL CHANCE.

AFTER THE STORM PASS TONIGHT SKIES WILL BEGIN TO CLEAR TOMORROW.
HIGHS TOMORROW WILL BE IN THE 50S AND WARMING BACK UP TO THE 60S
AGAIN BY THE WEEKEND.

EXPECT SOME MORE THUNDERSTORMS ON SATURDAY BUT THAT SHOULD BE
IT...THE POTENTIAL FOR STRONG TO SEVERE IS QUITE LOW. THE MAIN
LOW MOVES NORTH OF ALABAMA THROUGH TENNESSEE AND THE WARM AIR AND
DYNAMICS WILL BE CONFINED TO THE GULF OF MEXICO.

HIGH PRESSURE WILL BUILD IN ON SUNDAY WITH ANOTHER ROUND OF
THUNDERSTORMS MONDAY AND MONDAY NIGHT. THE MODELS ARE SHOWING SOME
MORE DYNAMICS WITH THIS STORM SYSTEM AND THERE IS SOME POTENTIAL
FOR STRONGER STORMS. WILL CONTINUE TO WATCH THIS. THINGS DRY OUT
ON TUESDAY WITH A DRY COLD FRONT ON WEDNESDAY.

ONCE AGAIN SORRY FOR THE SHORT DISCUSSION.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     38  50  29  60 /  20   0  10  10
ANNISTON    39  51  31  61 /  10   0  10  10
BIRMINGHAM  39  52  33  62 /  10   0  10  10
TUSCALOOSA  37  58  35  65 /   0   0  10  10
CALERA      40  53  32  63 /  10   0  10  10
AUBURN      42  52  36  61 /  10   0  10  10
MONTGOMERY  42  58  34  65 /  10   0  10  10
TROY        42  58  34  65 /  10   0  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...TOPNADO WATCH I-65 AND EAST THROUGH 01Z.

&&

80
Hazardous weather outlook, Dec 28, 3:36 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CST WED DEC 28 2005

ALZ011>015-017>050-291230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
336 PM CST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A STRONG FRONT WILL MOVE THROUGH CENTRAL ALABAMA TONIGHT.
THROUGH 5 PM A FEW STORMS COULD PRODUCE PENNY TO QUARTER SIZE
HAIL EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85.  THROUGH
SUNSET WINDS WILL BE GUSTY AREA WIDE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ACTIVE PATTERN WILL CONTINUE THROUGH THE PERIOD.  STRONG
THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AND AGAIN ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE REQUIRED THROUGH 5 PM TODAY AND MAY BE REQUIRED AGAIN ON
SATURDAY AND MONDAY.

In the hours before

Local storm report, Dec 28, 2:48 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             CLAYTON                 31.88N 85.45W
12/28/2005  1.75 INCH        BARBOUR            AL   EMERGENCY MNGR

0225 PM     HAIL             2 W WEDOWEE             33.31N 85.52W
12/28/2005  0.75 INCH        RANDOLPH           AL   EMERGENCY MNGR

            TWO INCHES DEEP

&&

MBAER
Local storm report, Dec 28, 2:49 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

MBAER
Local storm report, Dec 28, 3:01 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             SEALE                   32.30N 85.17W
12/28/2005  0.25 INCH        RUSSELL            AL   EMERGENCY MNGR

0300 PM     FUNNEL CLOUD     EUFAULA                 31.91N 85.15W
12/28/2005                   BARBOUR            AL   PUBLIC

            OVER LAKE EUFAULA

&&

MBAER
Local storm report, Dec 28, 3:11 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
311 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             CLAYTON                 31.88N 85.45W
12/28/2005  1.75 INCH        BARBOUR            AL   EMERGENCY MNGR

            COVERING THE GROUND

&&

MBAER
Local storm report, Dec 28, 3:17 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CLAYTON                 31.88N 85.45W
12/28/2005  1.75 INCH        BARBOUR            AL   LAW ENFORCEMENT

&&

MBAER
Local storm report, Dec 28, 3:24 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             5 NE LAFAYETTE          32.95N 85.34W
12/28/2005  1.00 INCH        CHAMBERS           AL   EMERGENCY MNGR

            NORTH OF LANETT/WEST POINT, ALONG WEST SIDE OF WEST POINT
            LAKE.

&&

MBAER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bullock

When
December 28, 3:50 PM CST
Where
Bullock County, 7 mi E of Union Spgs
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.150, -85.600

Penny size hail was reported east of Union Springs near the intersection of US 82 and SR 51.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483380.